MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE
Model Number 8229507
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.H3: product analysis found visually, there was biological contamination on the cuff balloon on the distal end of the device when returned.Surgical tape was wrapped around the wire harness.Electrically, resistance of each lead shall be between 1.7 and 3.7 ohms and the actual measurements were 3.3 ohms (blue), 3.4 ohms (blue with clear tubing), 3.5 ohms (red), and 3.2 ohms (red with clear tubing) which all electrodes were in specification.For further analysis, a stylette was used to manipulate the shape of the device, especially near around the shrink band on the proximal end of the device, and the electrode resistances remained in specification.Functionally, for additional analysis, the device was connected to a nim system and the exposed distal electrode contacts were submerged in saline to perform an electrode test and functional testing and, while manipulating with a stylette, the device passed the electrode check and had no erratic feedback/noise during functional testing.There was no intermittent behavior during stylette manipulation.In the returned condition, there was no out of specification condition that was related to the complaint.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the endotracheal tube does not recognize vocal on the neuro monitor.The monitor was restarted several times without success.The endotracheal tube was rotated several times without success.There was no patient impact reported.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key21593922
Report Number1045254-2025-00834
Device Sequence Number8266160
Product Code ETN
UDI-Device Identifier00763000882426
UDI-Public00763000882426
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K925640
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8229507
Device Catalogue Number8229507
Device Lot Number0225363494
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Initial Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown